Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Missed Periods after stopping Pill
|daisy - Wed Apr 27, 2005 11:39 am||
I recently stopped taking Seasonale (an extended cycle oral contraceptive) because of consistent breakthrough bleeding. As I was in the middle of a pack, I intended to wait until I had my next period, then start back on a monthly regimen. Problem is, it's been over a month since I stopped and I have not had my period. I have taken two pregnancy tests (1 week apart) and both show negative (it would be unexpected, but OK, if I were). Is there often an adjustment period after being on an extended cycle regimen?
|Dr. Wafaa Abdel-Hadi - Wed Apr 27, 2005 11:06 pm||
Dear Daisy ,
It's normal to get irregularities in your period after taking that pill, or any kind of contraceptive pills. That's called post-pill amenorrohea. caused by hormonal irregularities. soon your body's hormones will gain their balance again. if you wanna know if you're pregnant for sure or not, do a blood pregnancy test . it appears faster in blood than in urine. if you are ok with the pregnancym then just wait and see :)
but if u felt discomfort in your lower abdomen with a negative pregnancy test,please get back to your gynaecologits.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.